Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2000, 3:36 PM EDT for Wakulla County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 24, 2000, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 24, 2000, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wakulla County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 241939 SVRTLH FLC129-242015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM EDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WAKULLA COUNTY IN FLORIDA * UNTIL 415 PM EDT * AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SPRING CREEK...OR ABOUT 25 MILES SOUTH OF TALLAHASSEE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELL POINT...LIVE OAK ISLAND BY 340 PM EDT WAKULLA BEACH...SHELL ISLAND BY 345 PM EDT PORT LEON AND ST. MARKS BY 350 PM EDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3017 8438 3005 8442 3001 8437 3013 8408 WATSON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:17 AM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 24, 10:17 AM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1016 AM EDT MON JUL 23 2000 ZONE UPDATE: QUASISTATIONARY SURFACE FRONT REMAINS DRAPED JUST NW OF OUR CWFA ACROSS CENTRAL GA AND S AL. DEEP MOISTURE EVIDENT ON 12Z TLH SOUNDING WITH A PW OF 1.91 INCHES. THIS COMPARES TO 1.37 INCHES IN THE DRIER AIR OVER BMX. PLENTY OF MID LEVEL CLOUDS AROUND THIS MORNING WITH AN OVC CEILING AT TLH FOR SOME TIME. HOWEVER...LATEST VISIBLE SATELLITE PIX SHOWING THESE CLOUDS BEGINNING TO BREAK UP. SOME UPPER LEVEL INFLUENCES ARE PRESENT TODAY IN THE FORM OF THE RRQ OF AN UPPER JET. UPPER LEVEL DIVERGENCE AND ASSOCIATED UPWARD VERTICAL VELOCITY ARE MAINLY FOCUSED ACROSS THE SE PORTION OF OUR CWFA AND POINTS S AND E. RADARS INDICATE SCATTERED CONVECTION OVER THE GULF WITH SCT-NMRS SHOWERS WITH EMBEDDED TSRA ACROSS OUR EASTERN ZONES. SURFACE LOW IS PROGGED TO RETROGRADE TO THE W ALONG THE FRONT WHICH WILL PREVENT THE BOUNDARY AND DRIER LOW LEVEL AIR BEHIND IT FROM GETTING TOO MUCH FURTHER SE. THIS PATTERN ARGUES FOR A POP GRADIENT ACROSS OUR ZONES WITH HIGHEST NUMBERS SE AND LOWEST NW. WILL MAKE APPROPRIATE ADJUSTMENTS TO OUR CURRENT ZONE GROUP BOUNDARIES WITH THE MOST SIGNIFICANT CHANGE BEING A LOWERING OF POPS IN OUR FL PANHANDLE ZONES. MARINE: CURRENT PRODUCT LOOKS ON TRACK W WINDS ACROSS THE AREA THIS MORNING PROGGED BY ALL MODELS TO GO SW. WILL HIT TSRA COVERAGE A BIT MORE FOR( THE EASTERN LEGS. .TLH... AL...NONE. GA...NONE. FL...NONE. WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:59 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.